Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 3, NWS Pueblo, CO

April 25, 2023Otero County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Apr 25, 2023, 3:35 PM MDT for Otero County, Pueblo County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2023, 3:35 PM MDT (21:35 UTC)
Expired
Apr 25, 2023, 4:15 PM MDT
In force
40 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 59 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

752 
WUUS55 KPUB 252135
SVRPUB
COC089-101-252215-
/O.NEW.KPUB.SV.W.0003.230425T2135Z-230425T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
335 PM MDT Tue Apr 25 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  West central Otero County in southeastern Colorado...
  Southeastern Pueblo County in southeastern Colorado...

* Until 415 PM MDT.

* At 335 PM MDT, a severe thunderstorm was located 12 miles south of
  Fowler, or 30 miles west of La Junta, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  west central Otero and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3790 10416 3796 10414 3806 10394 3789 10389
TIME...MOT...LOC 2135Z 253DEG 14KT 3795 10410 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
3 follow-up statements
017 
WWUS55 KPUB 252151
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
351 PM MDT Tue Apr 25 2023

COC089-101-252215-
/O.CON.KPUB.SV.W.0003.000000T0000Z-230425T2215Z/
Otero CO-Pueblo CO-
351 PM MDT Tue Apr 25 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR WEST CENTRAL OTERO AND SOUTHEASTERN PUEBLO COUNTIES...

At 350 PM MDT, a severe thunderstorm was located 11 miles south of
Fowler, or 26 miles west of La Junta, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of west
central Otero and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3790 10410 3799 10408 3806 10394 3789 10389
TIME...MOT...LOC 2150Z 253DEG 14KT 3797 10403 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
258 
WWUS55 KPUB 252201
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
401 PM MDT Tue Apr 25 2023

COC089-101-252215-
/O.CON.KPUB.SV.W.0003.000000T0000Z-230425T2215Z/
Otero CO-Pueblo CO-
401 PM MDT Tue Apr 25 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR WEST CENTRAL OTERO AND SOUTHEASTERN PUEBLO COUNTIES...

At 401 PM MDT, a severe thunderstorm was located 10 miles south of
Fowler, or 23 miles west of La Junta, moving east at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of west
central Otero and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3790 10405 3800 10406 3806 10394 3789 10389
TIME...MOT...LOC 2201Z 253DEG 14KT 3798 10398 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
497 
WWUS55 KPUB 252214
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
414 PM MDT Tue Apr 25 2023

COC089-101-252224-
/O.EXP.KPUB.SV.W.0003.000000T0000Z-230425T2215Z/
Otero CO-Pueblo CO-
414 PM MDT Tue Apr 25 2023

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OTERO AND
SOUTHEASTERN PUEBLO COUNTIES WILL EXPIRE AT 415 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Otero County.

LAT...LON 3790 10405 3800 10406 3806 10394 3789 10389
TIME...MOT...LOC 2214Z 253DEG 14KT 3799 10394 

$$

Simcoe

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:13 PM MDT, 22 minutes earlier.

Area forecast discussion, Apr 25, 3:13 PM MDT, 22 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
313 PM MDT Tue Apr 25 2023

.SHORT TERM...(This evening through Wednesday)
Issued at 309 PM MDT Tue Apr 25 2023

Key Messages:

1. Heavy mountain snows to impact the southeast mountains and
portions of the I-25 corridor tonight into Wednesday

2. Marginal strong to severe thunderstorm risk continues for
southern portions of the southeast plains through early evening

An intense upper low over UT will continue to track southeastward
into northeast NM by Wednesday morning...spreading intense lift
across southern CO. A well defined baroclinic leaf will develop
across the southeast mountains and plains this afternoon and
evening. Then, as the system drops southward a well defined TROWAL
wraps around its northern and western periphery bringing an intense
period of precipitation with the potential for 1 to 3 inch snowfall
rates focused across the southeast mountains tonight into Wednesday
morning. With impressive isentropic upglide across the area, we are
still looking at widespread QPF amounts of at least an inch across
the plains with pockets of 2 inches or more along the east slopes of
the Wets where upslope will amplify precipitation amounts. This will
be a high end event for the southeast mountains with snow measured
in feet. Still looking at the heaviest snow focusing on the east
slopes and higher elevations of Pikes Peak and the Wet Mountains.
Maximum totals of 1 to 3 feet will be possible. The southern Sangres
and Raton Mesa will be flirting with a dry slot which will cut back
precipitation amounts during the early part of the storm, but wrap
around precipitation appears to bring healthy QPF totals of around
an inch for the latter half of the storm.

Snowfall accumulations along the I-25 corridor will be highly
variable and dependent on the timing of the drop in snow levels
tonight.  Diabatic cooling under the upper low and during the
heavier precipitation rates are likely to drive snow levels down to
5000 feet or lower at times. This will yield amounts in the 1-2 inch
range on grassy surfaces for northern Pueblo and far southern El
Paso counties...to 4 to 8 inches across much of Colorado Springs and
Huerfano county...to over a foot on the west side of Colorado
Springs, for Beulah and Rye, and locations to the west of
Walsenburg. Lots of variability in snowfall amounts can be expected
along the upper Arkansas River Valley of Fremont, Chaffee and Lake
county as well, with Canon City seeing an inch or two at times, to
over 6 inches near the higher terrain.  If snow levels drop more
quickly, then snow could stack up even more than anticipated given
the heavy precipitation rates.  Main impacts to roads will be in and
near the mountains, Monument Hill, and around Walsenburg and Raton
Pass. Lower elevation roads will get slushy at times with poor
visibility during the heavier snow switch over, but with
temperatures dropping to around freezing, residual ground warmth
will allow them to melt out during lighter precipitation and after
sun-up Wednesday. Overall highlights still look on target.  Some
locations in the warning areas will come up shy away from the
mountains, while other locations achieve warning amounts quite
handily.  The same can be said for the advisory areas though
restrictions to visibility during the snow switch over may magnify
impacts even if snow amounts come up shy.

Activity will decrease from north to south on Wednesday as the
system drops southward into the TX panhandle by afternoon. Ending
times for the warnings across the southern sections still look good.
Shaded high temperatures towards the colder side given persistence
of the storm out east and lingering showers and clouds through the
afternoon.

As for the strong to severe thunderstorm potential this evening,
still looking at elevated instability north of the surface surface
boundary, with storms carrying more of a small hail risk across
northern portions of the risk area. Farther south across Las Animas
county there is a better chance for surface based convection with
quarter size hail, damaging winds and a non-zero risk for a tornado.
Best helicity will hug the northern slopes of the Raton Ridge so
this would be the most likely area for any brief tornado
development. By 6 PM the risk should be decreasing as event will
transition towards a more stratiform event and we head into the
heavy snow portion of the storm for the mountains. Some minor
flooding can't be ruled out for the lower elevations overnight as
widespread persistent rainfall sets in.  But overall, it looks like
much needed precipitation for southeast CO.

Stay tuned for updates through the evening.  Dynamic storms like
these are prone to snow level changes.  Check road conditions before
heading out Wednesday morning. -KT

.LONG TERM...(Wednesday night through Tuesday)
Issued at 309 PM MDT Tue Apr 25 2023

Key messages:

1) Quick-hitting disturbance Thursday night and Friday.

2) Gradual warming Saturday through Tuesday.

Wednesday night and Thursday...Upper low will be located over the TX
and OK Panhandles Wed evening, and will continue to push east out of
the area through the night. Lingering showers across the southeast
corner of CO are forecast to diminish by midnight as the system
departs. Brisk northwest flow aloft and partly cloudy skies settle
in for Thu as the next upper shortwave drops south into MT and WY.
Plan on overnight low temps in the 20s to around 30F for much of the
area, then high temps rebound into the upper 50s to upper 60s on Thu.

Thursday night and Friday...The next shortwave to affect the area
will arrive Thu evening, with the associated cold front likely to
drop south across the Palmer Divide between 6 and 8 PM. Latest model
runs have shown an increase in the strength of this feature, with
likely to categorical pops forecast for much of the area from 6 PM
Thu until around noon on Fri, before activity quickly drops off from
north to south. Current forecast temps have lows in the upper 20s to
mid 30s for much of the area, then highs on Fri in the 40s to around
50F. A drop in the overnight lows will make a huge difference in
realized snowfall, but forecast total snow amounts indicate 6-9
inches for all of the mt peaks, about 4 inches for Monument Hill and
1-2 inches across the San Luis Valley as well as the I-25 Corridor.
Stay tuned as this will likely change, and highlights may be needed
for at least the higher terrain.

Saturday and Sunday...Ridge of high pressure develops over the Great
Basin and Rocky Mt regions, providing for warmer temps and generally
dry conditions, with a potential for isolated convection over the
mts each afternoon. Maximum temps are forecast to climb to seasonal
norms.

Monday and Tuesday...Upper ridge axis pushes east across the Four
Corners Monday, with a deep Pacific low pressure system dropping
down along the CA coastline. Southwest flow aloft increases across
the Desert SW and Four Corners, increasing warmth across CO as well
as aiding in moisture advection. Look for temps to start climbing to
slightly above seasonal normals, as well as an increase in
convection across all of the forecast area both days. Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 309 PM MDT Tue Apr 25 2023

Expect lowering cigs and vis for KCOS and KPUB as widespread rain
and snow showers expand across the area through the evening.  Cigs
will drop into the IFR to LIFR category as snow levels drop into the
KCOS area towards 03z, and into the KPUB area around 10-11z. These
conditions will continue into the morning with improving cigs/vis
for KCOS after 12z and after 15z for KPUB.  Showers will be possible
at both terminals in the afternoon but under MVFR conditions with
VCSH more likely to cover the scenario.

Strong southwest winds will continue this evening with VCTS/VCSH
possible through through 02z.  Main round of -SHRASN will come after
04z with Cigs/Vis dropping into the MVFR range.  Improving
conditions expected Wednesday morning as the system pulls away to
the southeast. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until noon MDT Wednesday for COZ058-060-061-
063-072>082.

Winter Weather Advisory until 6 AM MDT Wednesday for COZ059-062-
066.

Winter Weather Advisory from 9 PM this evening to noon MDT
Wednesday for COZ083-086.

Winter Storm Warning until noon MDT Wednesday for COZ084-085.

Winter Storm Warning from 9 PM this evening to 3 PM MDT
Wednesday for COZ087.

Winter Weather Advisory from midnight tonight to 3 PM MDT
Wednesday for COZ088.

&&

SHORT TERM...KT
LONG TERM...MOORE
AVIATION...KT
Hazardous weather outlook, Apr 25, 11:44 AM MDT, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1144 AM MDT Tue Apr 25 2023

COZ058>089-093>099-261745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1144 AM MDT Tue Apr 25 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

A potent weather system will move into the region today, bringing
moderate to heavy mountain snow, moderate to heavy rainfall and
strong to severe thunderstorms to the plains. Travel impacts due to
snow will be possible for the high country, especially for the Pikes
Peak region, the central mountains, the Sangre De Cristos, and the
Wet Mountains. Additionally, expect travel impacts for much of the I-
25 corridor.

Scattered strong to severe thunderstorms are possible across the
plains this afternoon into the early evening. During this time, a
one or two severe storms storms capable of producing wind gusts
to around 60 mph and hail to the size of quarters will be possible
from around the Pueblo area southeast through the plains. The
risk of severe weather does lower during the evening hours,
however, moderate to heavy rainfall will remain possible over the
southeast plains during the overnight hours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Rain and snow showers will continue across the southeast mountains
and plains Wednesday, before ending from north to south through
the day. There could be potentially significant impacts to travel
depending on where the heaviest snowfall occurs, mainly for areas
west of the I-25 corridor. Some of the snow will transition back
over to rain during the afternoon over the plains, especially for
areas below 6000 feet elevation.

Another low pressure system will bring a chance of lower
elevation rain and thunderstorms, and higher elevation snow
beginning late in the evening on Thursday and through the day on
Friday. There could also be a third disturbance moving through
that will bring a chance of precipitation to southeast Colorado by
early next week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

31/31

In the hours before

Special weather statement, Apr 25, 1:10 PM MDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
110 PM MDT Tue Apr 25 2023

COZ079-083-086-251945-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
110 PM MDT Tue Apr 25 2023

...A strong thunderstorm will impact portions of southeastern
Fremont, eastern Custer and western Pueblo Counties through 145 PM
MDT...

At 110 PM MDT, Doppler radar was tracking a strong thunderstorm near
Junkins Burn Scar. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Fremont, eastern Custer and western Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3813 10508 3820 10512 3830 10495 3818 10489
TIME...MOT...LOC 1910Z 258DEG 4KT 3820 10504

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

MG
Special weather statement, Apr 25, 1:35 PM MDT, 2 hours before
Special Weather Statement
National Weather Service Pueblo CO
135 PM MDT Tue Apr 25 2023

COZ094-252000-
Eastern Las Animas County CO-
135 PM MDT Tue Apr 25 2023

...A strong thunderstorm will impact portions of east central Las
Animas County through 200 PM MDT...

At 135 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles west of Kim, or 33 miles north of Des Moines, moving east at 20
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3718 10368 3726 10371 3740 10343 3720 10336
TIME...MOT...LOC 1935Z 250DEG 19KT 3722 10364

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Apr 25, 1:38 PM MDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
138 PM MDT Tue Apr 25 2023

COZ087-088-252015-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
138 PM MDT Tue Apr 25 2023

...A strong thunderstorm will impact portions of east central
Huerfano and northwestern Las Animas Counties through 215 PM MDT...

At 138 PM MDT, Doppler radar was tracking a strong thunderstorm near
Walsenburg, or 23 miles east of Indian Creek on the southeastern
Spring Burn Scar, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Walsenburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3748 10475 3758 10481 3777 10459 3761 10443
TIME...MOT...LOC 1938Z 234DEG 20KT 3758 10471

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Apr 25, 1:59 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
159 PM MDT Tue Apr 25 2023

COZ094-252030-
Eastern Las Animas County CO-
159 PM MDT Tue Apr 25 2023

...A strong thunderstorm will impact portions of east central Las
Animas County through 230 PM MDT...

At 159 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Kim, or 42 miles north of Des Moines, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3728 10356 3731 10362 3752 10350 3737 10332
TIME...MOT...LOC 1959Z 229DEG 13KT 3734 10356

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, Apr 25, 2:30 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
230 PM MDT Tue Apr 25 2023

COZ086-252100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
230 PM MDT Tue Apr 25 2023

...A strong thunderstorm will impact portions of central Pueblo
County through 300 PM MDT...

At 229 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo Reservoir, or 8 miles southwest of Pueblo, moving northeast at
15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pueblo, Blende and Salt Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3811 10474 3820 10478 3832 10455 3816 10446
TIME...MOT...LOC 2029Z 247DEG 14KT 3818 10471

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Apr 25, 3:30 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
330 PM MDT Tue Apr 25 2023

COZ086-093-252200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
La Junta Vicinity/Otero County CO-
330 PM MDT Tue Apr 25 2023

...A strong thunderstorm will impact portions of west central Otero
and east central Pueblo Counties through 400 PM MDT...

At 330 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Fowler, or 31 miles west of La Junta, moving east at
15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of west central Otero
and east central Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3789 10417 3799 10417 3809 10397 3792 10391
TIME...MOT...LOC 2130Z 250DEG 14KT 3795 10411

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:04 PM MDTSpecial Weather StatementPUBFremont26 min
Apr 25, 12:05 PM MDTSpecial Weather StatementPUBCuster25 min
Apr 25, 12:17 PM MDTSpecial Weather StatementPUBAlamosa28 min
Apr 25, 12:30 PM MDTSpecial Weather StatementPUBFremont30 min
Apr 25, 12:35 PM MDTSpecial Weather StatementPUBCuster25 min
Apr 25, 12:45 PM MDTSpecial Weather StatementPUBLas Animas30 min
Apr 25, 1:00 PM MDTSpecial Weather StatementPUBCuster30 min
Apr 25, 1:03 PM MDTSpecial Weather StatementPUBLas Animas27 min
Apr 25, 1:10 PM MDTSpecial Weather StatementPUBCuster35 min
Apr 25, 1:35 PM MDTSpecial Weather StatementPUBLas Animas25 min
Apr 25, 1:38 PM MDTSpecial Weather StatementPUBHuerfano37 min
Apr 25, 1:42 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas33 min
Apr 25, 1:59 PM MDTSpecial Weather StatementPUBLas Animas31 min
Apr 25, 2:30 PM MDTSpecial Weather StatementPUBPueblo30 min
Apr 25, 3:30 PM MDTSpecial Weather StatementPUBOtero30 min
Apr 25, 4:12 PM MDTSevere Thunderstorm WarningPUBOtero33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.